# SDR CA080826008

- Difficulty date: August 25, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 172K
- Aircraft time: 4,258 hours
- Engine: Lyc O320E2D
- System (JASC): 3240 · Landing Gear Brake System
- Part: Cylinder
- Part number: 6119
- Condition: Corroded
- Location: Mlg
- Part time: 4,258 hours
- Component: Brake Caliper, PN9122
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CYLINDER CASTING COMPOSED OF ALUM STEEL ANCHOR BOLTS MOUNTED IN CASTING CAUSED CORROSSION OF ALUM BOSS BORES WHICH OVER TIME CAUSED THE BOSS CASTING TO CRACK DUE TO THE (SWELLING) ACTION OF THE CORROSION NEXT TO THE STEEL PINS. DUE TO THE NORMAL DIRT CREATED BY BRAKING VISUAL INSP DIFFICULT WITHOUT REMOVAL FOR CLEANING. BOTH ANCHOR BOLT BOSSES CRACKED ON BOTH CALIPERS (4 CRACKS).
